Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Albuquerque, NM

June 6, 2014Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2014, 2:28 PM MDT for Colfax County, New Mexico. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 2:28 PM MDT (20:28 UTC)
Expired
Jun 6, 2014, 3:15 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 207 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:00 PM MDTHAIL 1.753 Nw Maxwell, NM
Jun 6, 3:07 PM MDTHAIL 2Maxwell, NM2 INCH HAIL IN MAXWELL RESULTED IN BROKEN WINDOWS AND CAR DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS55 KABQ 062028
SVRABQ
NMC007-062115-
/O.NEW.KABQ.SV.W.0041.140606T2028Z-140606T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 10 MILES WEST OF MAXWELL...OR ABOUT 14 MILES
  NORTHWEST OF SPRINGER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXWELL AROUND 300 PM MDT...

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 421 AND 445...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3681 10443 3644 10431 3646 10479 3660 10485
TIME...MOT...LOC 2028Z 254DEG 16KT 3655 10470

$$
2 follow-up statements
904 
WWUS55 KABQ 062048
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT FRI JUN 6 2014

NMC007-062115-
/O.CON.KABQ.SV.W.0041.000000T0000Z-140606T2115Z/
COLFAX NM-
248 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL COLFAX COUNTY...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST
OF MAXWELL NATIONAL WILDLIFE REFUGE...OR ABOUT 13 MILES NORTHWEST OF
SPRINGER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXWELL NATIONAL WILDLIFE REFUGE BY 300 PM MDT...
  MAXWELL BY 310 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3649 10471 3660 10476 3677 10451 3644 10441
      3645 10448
TIME...MOT...LOC 2049Z 254DEG 16KT 3655 10465

$$
174 
WWUS55 KABQ 062108
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT FRI JUN 6 2014

NMC007-062115-
/O.CON.KABQ.SV.W.0041.000000T0000Z-140606T2115Z/
COLFAX NM-
308 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL COLFAX COUNTY...

AT 300 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR MAXWELL
NATIONAL WILDLIFE REFUGE...OR ABOUT 13 MILES NORTH OF SPRINGER...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXWELL BY 315 PM MDT...

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 423 AND 437...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3651 10465 3660 10469 3669 10449 3647 10442
TIME...MOT...LOC 2108Z 254DEG 16KT 3656 10458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:45 AM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 6, 11:45 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT FRI JUN 6 2014

.AVIATION...
18Z TAF CYCLE
MVFR CIG ACROSS NE AND EC NM WILL BURN OFF PRETTY QUICKLY THROUGH
1930Z. STORMS FIRING UP OVER THE NORTH CENTRAL MTNS WILL PROGRESS
EASTWARD TODAY. STORMS APPEAR TO BE HIT AND MISS BUT THE POTENTIAL
EXISTS FOR DIRECT IMPACTS AT LVS/TCC AND ROW. WIND WOULD PROBABLY
BE THE BIGGEST IMPACT BUT SOME CELLS WILL BE SEVERE. LARGE HAIL
AND SHORT DURATION MVFR CIGS WILL BE POSSIBLE AS THE STORMS PASS.
VFR CONDITIONS AT THE OTHER TERMINAL SITES. GAP WIND IS NOT
EXPECTED TO BE AS STRONG TONIGHT AS OBSERVED LAST NIGHT BUT THIS
WILL BE DEPENDENT ON TS/SH COVERAGE TO THE EAST OF THE CNTRL MTNS.
FIGURE AT LEAST BREEZY AT TIMES WITH GUSTS TO 25-30 KT FOR A FEW
HRS. SAF AND ABQ WOULD BE IMPACTED. BEST CHANCE FOR MVFR CIGS
LATER TONIGHT WOULD BE FOUND ACROSS THE NE CORNER DUE TO A BACK
DOOR COLD FRONTAL SURGE. FAR SE AREAS ALSO HAVE SOME MVFR POTENTIAL
DUE TO RETURN LOW LEVEL MOISTURE FROM THE GULF.

50

&&

.PREV DISCUSSION...341 AM MDT FRI JUN 6 2014...
.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO DRIFT FARTHER TO THE SOUTHEAST
OF NEW MEXICO WHILE A BACK DOOR FRONT HAS USHERED IN SOME MOISTURE
TO THE EASTERN HALF OF THE STATE. MUCH OF EASTERN NEW MEXICO WILL
OBSERVE UNSTABLE CONDITIONS IN ADDITION TO THE INCREASE IN
MOISTURE...AND THIS WILL LEAD TO THE DEVELOPMENT OF STRONG TO
SEVERE STORMS THIS AFTERNOON AND INTO THE EVENING. WARM AND DRY
CONDITIONS WILL CARRY ON IN THE CENTRAL TO WESTERN PORTIONS OF THE
STATE. ANOTHER BACK DOOR FRONT WILL RECHARGE THE MOISTURE IN
EASTERN NEW MEXICO LATE SATURDAY INTO SATURDAY NIGHT WITH
ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE IN EASTERN NEW
MEXICO...ESPECIALLY IN NORTHEASTERN PARTS OF THE STATE. A WEAK
DISTURBANCE ALOFT WILL THEN TRACK OVER NEW MEXICO ON SUNDAY WITH
MORE SHOWERS AND STORMS BREAKING OUT...PRIMARILY IN EASTERN PARTS
OF THE STATE.

&&

.DISCUSSION...
STORMS STILL GOING EARLY THIS MORNING AS OF 330 AM MDT AS A MID
TROPOSPHERIC UNDULATION TO THE LEE OF THE MOUNTAINS IGNITED SOME
ELEVATED STORMS NEAR AND NORTH OF THE FRONTAL BOUNDARY.
SUPERCELLULAR STRUCTURE HAS BEEN OBSERVED WITH A COUPLE OF
SPLITTING SAN MIGUEL STORMS...AND WILL BE A NEAR TERM CONCERN
THROUGH THE SUNRISE AS THESE STORMS PROPAGATE TOWARD THE TX
BORDER. MOISTURE HAS SLOSHED INTO THE MIDDLE TO UPPER RIO GRANDE
VALLEY OF NM...AND A SHARP DRYLINE HAS BEEN OBSERVED WITH KABQ
REPORTING A 50 F DEWPOINT VERSUS THE 30 F DEWPOINT ON THE WEST
SIDE OF THE CITY AT KAEG. MOISTURE WILL MIX BACK TO THE LEE OF THE
CENTRAL MOUNTAIN CHAIN BY AFTERNOON...BUT MUCH OF THE EAST WILL
SUSTAIN SUFFICIENT BOUNDARY LAYER MOISTURE ALONG WITH IMPRESSIVE
INSTABILITY AND CAPE. ANY STORMS EAST OF THE MOUNTAINS WILL HAVE
POTENTIAL TO TURN STRONG TO SEVERE...BUT HIGHEST RIBBON OF 3000+
J/KG CAPE AND LI'S OF -6 C OR LOWER WILL BE FOUND IN THE
NORTHEASTERN QUADRANT AGAIN TODAY. THIS IS ALSO WHERE THE BEST
BULK SHEAR WILL BE FOUND...LARGELY A BY-PRODUCT OF MORE
SOUTHEASTERLY SURFACE WINDS THAT ARE EXPECTED TO PRECEDE THE NEXT
FRONTAL SURGE INTO TOMORROW. NAM12 HAS SOME HIGH 0-3 KM HELICITY
VALUES IN THE NORTHEAST LATER TODAY...AND THIS COULD ALSO INCREASE
TORNADO THREAT ONCE CELLS INITIATE.

A NOCTURNAL SURGE OF MOISTURE TO THE WEST AND SOUTH IS EXPECTED
WITH ANY CONVECTIVE COLD POOLS BEING THE PRIMARY DRIVER RATHER
THAN SYNOPTIC PROCESSES. ANOTHER EAST WIND WITH MERCURIAL DEWPOINT
TRENDS IS ALSO EXPECTED AGAIN INTO ABQ TONIGHT. AS SURFACE HIGH
PRESSURE INCREASES IN THE CENTRAL PLAINS OF THE NATION...A
REINFORCING BACK DOOR FRONT WILL MAKES ITS WAY TOWARD NE NM
SATURDAY. ONCE AGAIN MUCH OF THE EAST WILL BE UNDER THREAT FOR
STRONG TO SEVERE CELLS...BUT ESPECIALLY IN THE NORTHEAST.

STORMS WILL HAVE ANOTHER GO ON SUNDAY...BUT WITH ADDITIONAL AID
FROM A PASSING SHORT WAVE TROUGH THAT WILL GIVE ANOTHER COMPONENT
OF LIFT AND INSTABILITY. LOOK FOR ANOTHER ROUND OF STRONG TO
SEVERE CELLS IN THE EAST...BUT A FEW GARDEN VARIETY CELLS MAY ALSO
DEVELOP WEST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL KEEP
A STEADY TREND OF COOLING BY JUST A COUPLE OF DEGREES TODAY
THROUGH SUNDAY WITH THE NORTHEAST FALLING A FEW TICKS BELOW
AVERAGE.

CONVECTIVE POTENTIAL DECREASES BY MONDAY AND INTO THE REMAINDER OF
NEXT WEEK. POPS WERE REDUCED SOME...AND MAY NEED TO BE TRIMMED
MORE IN SUBSEQUENT SHIFTS. THE FEATURE OF INTEREST WILL BE A DOME
OF HIGH PRESSURE SETTING UP OVER THE MEXICAN MAINLAND TO OUR
SOUTH. THE ECMWF MODEL DOES INDICATE SOME MOISTURE WILL BE
AVAILABLE FOR RECYCLING...BUT COVERAGE WOULD LIKELY REMAIN QUITE
SPARSE AND ISOLATED. IT WILL LIKELY BE THURSDAY AND FRIDAY BEFORE
THE NEXT BEST CATALYST FOR STORMS ARRIVES IN THE FORM OF ANOTHER
BACK DOOR FRONT.

52

&&

.FIRE WEATHER...
IT IS THE TALE OF TWO HALVES ACROSS THE FORECAST AREA.  THE DRY HALF
AND THE MOIST HALF...WITH A VARIABLE DRYLINE BOUNDARY FLUCTUATING
BETWEEN THE MESA WEST OF THE RIO GRANDE AND THE CENTRAL MOUNTAINS
EAST OF THE RIO GRANDE.  THE POSITION OF THIS BOUNDARY WILL BE THE
KEY TO THE SPECIFIC LOCATIONS MOST UNDER THREAT FOR DRY LIGHTNING
AND ERRATIC GUSTY WINDS DUE TO ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WITH MOISTURE SURGES
PUSHING THROUGH THE NORTHEAST HIGHLANDS AND EASTERN PLAINS WE HAVE A
COMFORTABLE CERTAINTY THE HIGHER HUMIDITIES WILL BRING LOWER MAXIMUM
TEMPERATURES AND ATMOSPHERIC STABILITY WILL CAUSE A REDUCTION IN
CRITICAL FIRE WEATHER CONDITIONS.  HOWEVER...WITH THE CAVEAT THAT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POTENTIAL WILL BE
HEIGHTENED FOR A DRY LIGHTNING THREAT ESPECIALLY ACROSS THE EAST
SLOPES OF THE CENTRAL AND NORTHERN MOUNTAINS.

TODAY AND TOMORROW...TO THE WEST OF A LINE STRETCHING ROUGHLY FROM
CHAMA TO SANTA FE TO ROSWELL...MINIMUM RH VALUES ARE IN THE SINGLE
DIGITS AND MAXIMUM TEMPERATURES REMAIN ABOVE CLIMATE NORMALS.  THUS
CONDITIONS FOR RAPID FIRE GROWTH ARE MORE CONDUCIVE...AS
SUBSTANTIATED BY ABOVE NORMAL SUPER HAINES VALUES...MAX MIXING
HEIGHTS EXCEEDING 20 KFT...EXTREMELY LARGE VENTILATION RATES AND
ATMOSPHERIC THERMAL INSTABILITY.  IT IS THE INTERFACE BETWEEN THE
ALONG THE DRYLINE BOUNDARY FROM CHAMA TO SANTA FE AND SOUTHEAST
THROUGH THE NORTHERN AND CENTRAL MOUNTAINS THAT IS OF MOST CONCERN
SINCE THIS WHERE DRY LIGHTNING IS MOST PROBABLE.

SUNDAY AND MONDAY THE THREAT SHIFTS FARTHER WEST AS THE LOW LEVEL
MOISTURE SURGES PUSHES WEST WITH A BACKDOOR COLD FRONT...SETTING UP
A DRY LINE FROM CHAMA SOUTH THROUGH ALBUQUERQUE BEFORE RETREATING
EAST TOWARDS THE NORTHERN AND CENTRAL MOUNTAINS MONDAY AND FURTHER
EAST INTO THE EASTERN PLAINS TUESDAY.  WILL HAVE TO MONITOR CLOSELY
ISOLATED THUNDERSTORMS AND DRY LIGHTNING ACTIVITY ACROSS THE SAN
JUAN...JEMEZ...SANDIA AND MANZANO MOUNTAINS ON SUNDAY.

DRY WESTERLY WINDS DEVELOP ON WEDNESDAY AND THURSDAY THAT EXTENDS  A
DRYING TREND ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST
AREAS WITH SOME AFTERNOON BREEZES. THE DRYLINE SHOULD REMAIN ACROSS
THE EASTERN PLAINS ROUGHLY ON A LINE FROM RATON TO SANTA ROSA THEN
SOUTHEAST INTO LEA COUNTY DURING THIS PERIOD.

01

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 5:18 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT FRI JUN 6 2014

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN
PARTS OF THE STATE. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE
HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE
WEEKEND...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS
FROM THUNDERSTORMS AND LARGE HAIL WILL AGAIN BE THE PRIMARY
THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE
NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jun 6, 12:40 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT FRI JUN 6 2014

NMZ515-527-528-061930-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
1240 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 130
PM MDT...

AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PHILMONT SCOUT RANCH...OR ABOUT 23 MILES
NORTHWEST OF SPRINGER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CIMARRON...MAXWELL AND MAXWELL
NATIONAL WILDLIFE REFUGE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 422 AND 430...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3672 10494 3686 10472 3652 10448 3645 10465
      3643 10498 3655 10508
TIME...MOT...LOC 1840Z 240DEG 25KT 3651 10494

SHY
Local storm report, Jun 6, 12:50 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             CIMARRON                36.51N 104.91W
06/06/2014  M0.88 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400972

CML
Local storm report, Jun 6, 12:51 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1251 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             CIMARRON                36.51N 104.91W
06/06/2014  M1.50 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400973

SHY
Special weather statement, Jun 6, 1:59 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT FRI JUN 6 2014

NMZ515-527-528-062045-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
159 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 245
PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF CIMARRON...OR ABOUT 18 MILES
NORTHWEST OF SPRINGER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAXWELL...RATON CREWS AIRPORT
AND MAXWELL NATIONAL WILDLIFE REFUGE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 417 AND 443...

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3677 10444 3640 10440 3644 10490 3661 10494
TIME...MOT...LOC 1959Z 259DEG 12KT 3654 10481

SHY
Special weather statement, Jun 6, 2:25 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI JUN 6 2014

NMZ515-528-062115-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
225 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 315
PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF VALMORA...OR ABOUT 13 MILES
WEST OF WAGON MOUND...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WAGON MOUND.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 379 AND 400...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3622 10468 3591 10454 3591 10499 3605 10504
TIME...MOT...LOC 2025Z 251DEG 18KT 3599 10490

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 5, 7:27 PM MDTSevere Thunderstorm WarningABQUnion20 min
Jun 5, 8:12 PM MDTSpecial Weather StatementABQGuadalupe33 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQColfax31 min
Jun 5, 8:17 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min
Jun 5, 8:27 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 8:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Jun 5, 8:40 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 6, 12:50 AM MDTSevere Thunderstorm WarningABQSan Miguel40 min
Jun 6, 1:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 6, 2:13 AM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 12:40 PM MDTSpecial Weather StatementABQColfax50 min
Jun 6, 12:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 1:50 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 6, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 6, 2:25 PM MDTSpecial Weather StatementABQMora50 min
Jun 6, 2:31 PM MDTSpecial Weather StatementABQColfax29 min
Jun 6, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance50 min
Jun 6, 2:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningABQMora48 min
Jun 6, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Jun 6, 3:25 PM MDTSpecial Weather StatementABQ50 min
Jun 6, 3:28 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jun 6, 3:31 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel119 min
Jun 6, 3:36 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance114 min
Jun 6, 3:42 PM MDTSpecial Weather StatementABQMora33 min
Jun 6, 3:46 PM MDTSpecial Weather StatementABQDe Baca44 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 6, 4:08 PM MDTSevere Thunderstorm WarningABQColfax, Mora52 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt46 min
Jun 6, 4:18 PM MDTSpecial Weather StatementABQDe Baca42 min
Jun 6, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln38 min
Jun 6, 4:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 6, 4:38 PM MDTTornado WarningABQColfax, Union37 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 6, 4:47 PM MDTSpecial Weather StatementABQHarding43 min
Jun 6, 4:51 PM MDTSpecial Weather StatementABQHarding39 min
Jun 6, 4:56 PM MDTTornado WarningABQHarding, Mora34 min
Jun 6, 5:00 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
Jun 6, 5:01 PM MDTSpecial Weather StatementABQSan Miguel44 min
Jun 6, 5:02 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt43 min
Jun 6, 5:03 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt, San Miguel117 min
Jun 6, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln, Quay114 min
Jun 6, 5:06 PM MDTSpecial Weather StatementABQ39 min
Jun 6, 5:09 PM MDTTornado WarningABQCurry36 min
Jun 6, 5:11 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union2 hr
Jun 6, 5:12 PM MDTTornado WarningABQHarding, Quay, Union33 min
Jun 6, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningABQColfax, Union23 min
Jun 6, 5:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, Union27 min
Jun 6, 5:35 PM MDTTornado WarningABQHarding, Quay, Union40 min
Jun 6, 5:37 PM MDTTornado WarningABQHarding38 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt50 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 6, 5:42 PM MDTTornado WarningABQCurry33 min
Jun 6, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel118 min
Jun 6, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jun 6, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt50 min
Jun 6, 5:58 PM MDTTornado WarningABQCurry, Roosevelt32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.